Alert archive / New York / Wind Advisories in 2025

Wind Advisory 2, NWS Buffalo, NY

February 6, 202516 counties in New York

NWS Buffalo, NY issued this wind advisory at Feb 6, 2025, 3:40 AM EST for 16 counties in New York. It took effect at Feb 6, 2025, 4:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2025, 3:40 AM EST (08:40 UTC)
In effect from
Feb 6, 2025, 4:00 PM EST
Expired
Feb 7, 2025, 10:00 AM EST
In force
18 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

372 
WWUS71 KBUF 060840
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
340 AM EST Thu Feb 6 2025

NYZ001-002-010>012-019-020-085-061645-
/O.NEW.KBUF.WI.Y.0002.250206T2100Z-250207T1500Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
340 AM EST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST 
FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, Chautauqua, and 
  Cattaraugus Counties.

* WHEN...From 4 PM this afternoon to 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003>008-013-014-021-061645-
/O.NEW.KBUF.WI.Y.0002.250207T0000Z-250207T1500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Watertown, Lowville, Geneseo, Canandaigua, and Wellsville
340 AM EST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST 
FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany Counties.

* WHEN...From 7 PM this evening to 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

DRT
5 follow-up statements
776 
WWUS71 KBUF 061126
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
626 AM EST Thu Feb 6 2025

NYZ001-002-010>012-019-020-085-062000-
/O.CON.KBUF.WI.Y.0002.250206T2100Z-250207T1500Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
626 AM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM 
EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, Chautauqua, and 
  Cattaraugus Counties.

* WHEN...From 4 PM this afternoon to 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003>008-013-014-021-062000-
/O.CON.KBUF.WI.Y.0002.250207T0000Z-250207T1500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Watertown, Lowville, Geneseo, Canandaigua, and Wellsville
626 AM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM 
EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany Counties.

* WHEN...From 7 PM this evening to 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

DRT
432 
WWUS71 KBUF 061920
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
220 PM EST Thu Feb 6 2025

NYZ001-002-010>012-019-020-085-070600-
/O.CON.KBUF.WI.Y.0002.250206T2100Z-250207T1500Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
220 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, Chautauqua, and 
  Cattaraugus Counties.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003>008-013-014-021-070600-
/O.CON.KBUF.WI.Y.0002.250207T0000Z-250207T1500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Watertown, Lowville, Geneseo, Canandaigua, and Wellsville
220 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM 
EST FRIDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 50 mph expected.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany Counties.

* WHEN...From 7 PM this evening to 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

RSH
903 
WWUS71 KBUF 070239
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
939 PM EST Thu Feb 6 2025

NYZ001-002-010>012-019-020-085-071200-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-250207T1500Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
939 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, Chautauqua, and 
  Cattaraugus Counties.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003>008-013-014-021-071200-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-250207T1500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Watertown, Lowville, Geneseo, Canandaigua, and Wellsville
939 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany Counties.

* WHEN...Until 10 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

JJR
598 
WWUS71 KBUF 070833
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
333 AM EST Fri Feb 7 2025

NYZ001-002-010>012-019-020-085-071500-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-250207T1500Z/
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
333 AM EST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Erie, Niagara, Orleans, Genesee, Wyoming, Chautauqua, and 
  Cattaraugus Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

NYZ003>008-013-014-021-071500-
/O.CON.KBUF.WI.Y.0002.000000T0000Z-250207T1500Z/
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-
Ontario-Allegany-
Including the cities of Rochester, Newark, Fair Haven, Oswego,
Watertown, Lowville, Geneseo, Canandaigua, and Wellsville
333 AM EST Fri Feb 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Monroe, Wayne, Northern Cayuga, Oswego, Jefferson, Lewis, 
  Livingston, Ontario, and Allegany Counties.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Hitchcock
298 
WWUS71 KBUF 071451
NPWBUF

URGENT - WEATHER MESSAGE
National Weather Service Buffalo NY
951 AM EST Fri Feb 7 2025

NYZ001>008-010>014-019>021-085-071600-
/O.EXP.KBUF.WI.Y.0002.000000T0000Z-250207T1500Z/
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-
Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
Including the cities of Niagara Falls, Medina, Rochester, Newark,
Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia,
Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville,
Orchard Park, and Springville
951 AM EST Fri Feb 7 2025

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

Winds have dropped below Wind Advisory criteria, therefore the Wind 
Advisory will be allowed to expire. Winds will continue to be gusty 
at times today, but will gradually subside.

$$

AR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Feb 6, 1:14 AM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Feb 6, 1:14 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
114 AM EST Thu Feb 6 2025

.SYNOPSIS...
High pressure will exit across New England overnight. Low pressure
tracking across the region will then bring a mix of snow, sleet and
freezing rain late tonight into Thursday...before changing to rain
for most areas south of Lake Ontario by Thursday afternoon. East of
Lake Ontario the precipitation will remain mostly in the form of
snow...with some freezing drizzle possibly mixing in at times
Thursday afternoon and evening. Colder air moving in Thursday night
and Friday will then bring accumulating lake effect snow east of
Lake Ontario...along with a period of gusty southwesterly to
westerly winds.

&&

.NEAR TERM /THROUGH TODAY/...
All is quiet across the region this early morning...but that will
change in the coming hours as main swath of wintry mix precipitation
is approaching NW PA. With this update will expand the winter
weather advisory to cover the entire region. Cold surface
temperatures and dry air may linger subfreezing surface temperatures
across the Niagara Frontier and along the southern Lake Ontario
shoreline such that a brief period of freezing rain is likely.

The onset of precipitation will coincide with the leading edge of a
strengthening LLJ ( +50 knots) arriving across the forecast area. P-
type will initially be snow, but as warmer air quickly arrives aloft
a transition over to sleet and then freezing rain will occur before
turning to all rain. While very 'light', there is a potential that
precipitation could switch to a little freezing drizzle across the
North Country late in the afternoon and into the evening. BUFKIT
sounding profiles do suggest this occuring as moisture will deplete
within the DGZ. For this latter area ice accumulations of under a
tenth of an inch will be possible along with expected snowfall
amounts of 2 to 4". Elsewhere snowfall amounts will be minor (< 2"),
with up to a tenth of an inch or ice accumulation possible for areas
south of the NYS Thruway.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
Cold air will filter back in across the region, changing any
lingering mixed precip back over to all snow Thursday night. Main
snow accumulations (inch or two) first half of the night expected
across the Tug Hill and western Dacks.

Coupled with this CAA will be a 50 knot LLJ around 2-3 kft above the
surface. Favorable momentum transfer will create winds gusting to
near 45 mph downwind of both Lake Erie and Ontario. Away from the
lakes southwesterly gusts will still be within the 30-35 mph range.

This pool of colder air aloft will raise lake induced equilibrium
levels to around 8-9 kft feet, which with increasing convergence
along the long fetch of Lake Ontario will create favorable lift for
a band of lake effect snow to develop. Wind shear and depth of
colder air early in the night will likely keep the snowband
unorganized, but as the night carries on, a WNW flow will direct a
band of lake snow across southern Lewis and Oswego counties.

Winds veer a bit sending this band squarely into Oswego County
Friday morning where it may produce a few inches of snow before
weakening some during the day Friday as a weak midlevel trough
transverses Lake Ontario, but the snowband should strengthen again
late afternoon and overnight as a now upstream connection to
Georgian Bay occurs. Overall snow amounts of several inches each 12
hour period through Friday night will be manageable, but in total
could not rule out advisory to low end warning amounts. Will
maintain this mention in the HWO product. Otherwise, a fairly quiet
end to the work week expected with just some scattered light snow
showers expected.

High pressure slides off the delmarva Saturday, thus aside from some
lingering light lake snow showers east of Lake Ontario, expect a
mainly dry start to our Saturday. Once again this will be short-
lived as a strengthening area of low pressure approaches from the
mid-Mississippi/lower Ohio valleys Saturday afternoon, possibly
bringing some light snow to portions of western NY by later
Saturday. Model consensus remains in very good agreement on the
track of this low, however the track is now a bit further south. If
this solution comes to fruition, p-type issues would be suppressed
to near or even completely south of the NY/PA line with all snow for
most, if not all of western and northcentral NY Saturday night. That
said, this does appear that it will be a widespread impactful
snowfall, with the potential for at least high-end advisory to low-
end warning amounts across a good chunk of the area. Will add
mention in the HWO.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Another blast of cold air and possible round of northwest flow lake
effect snow will be possible Sunday and Sunday night behind the
departing low pressure system, however amounts look very manageable
at this point. High pressure ridges across the region bringing a
mainly dry start to the new work week, although a few nuisance lake
driven snow showers may linger east of Lake Ontario.

Next cold front approaches from the northwest Monday night/Tuesday,
while at the same time an area of low pressure passes by well
to...or just to our south/southeast depending on your model of
preference. Thus with a good amount of disagreement with regard to
these two features, forecast confidence is low during this time.
Canadian high pressure then tries to ridge south into the area by
Wednesday, although that will depend on what happens with the
features earlier in the work week. Stay tuned.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
For the 06Z TAFS VFR flight conditions to start will quickly
deteriorate as a swath of wintry mix precipitation pushes across the
region. A sufficiently deep cold airmass will allow precipitation to
start as snow, longest in duration to the north, before switching to
sleet/freezing rain and eventually plain rain south of Lake Ontario.
The cold surface temperatures and dry airmass may allow for a light
glaze of ice across KJHW/KBUF/KIAG and KROC.

A warm layer aloft should change precipitation to plain rain south
of Lake Ontario, while east of Lake Ontario through the afternoon
hours precipitation will likely be in the form of snow, though
possibly ending as a little freezing drizzle.

By 00Z the bulk of the synoptic moisture and precipitation will be
ending, with flight conditions returning to VFR across WNY. Spotty
drizzle/light snow east of Lake Erie through the evening hours.
However east of Lake Ontario upslope snow showers will begin to
transition to a band of lake effect snow late tonight. IFR/MVFR
flight conditions early tonight for KART before the upslope snow
showers end and the band of lake effect snow drops east and
southeast of the Lake.

Additionally, behind a strong cold front a LLJ around 50 knots at 2K
feet will mix down to the surface. This front, crossing the region
this early evening will increase southwest to then westerly gusts
for the TAF sites to 40 knots after 00Z and through the remainder of
the TAF cycle.

Outlook...

Friday...Lake effect snow/local IFR southeast of Lake Ontario...with
MVFR/VFR and a chance for light snow showers elsewhere. Breezy.

Saturday...VFR becoming IFR/LIFR with snow late in the day. Snow
through the night.

Sunday...MVFR/VFR with a chance for light snow showers and local IFR
southeast of the Lakes.

Monday...MVFR/VFR.

&&

.MARINE...
Low pressure will advance toward the lower Great Lakes overnight...
with moderate southeasterlies developing, then veering to southerly
during the day Thursday.

Southwest then west winds will quickly ramp up following the passage
of the system's cold front later Thursday and Thursday evening, with
gale force winds appearing likely on both lakes. With winds looking
a bit stronger in the latest guidance and also starting a bit earlier
on Lake Erie...have hoisted a Gale Warning from late Thursday through
much of Thursday night in collaboration with NWS Cleveland. On Lake
Ontario winds will likely be stronger...though will also start somewhat
later...and for this reason a Gale Watch remains in effect there for
the time being.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 1 PM EST this afternoon for
     NYZ001>005-010>014-085.
     Winter Weather Advisory until 10 PM EST this evening for
     NYZ006>008.
     Winter Weather Advisory until 1 PM EST this afternoon for
     NYZ019>021.
MARINE...Gale Warning from 4 PM this afternoon to 4 AM EST Friday for
         LEZ040-041.
         Gale Watch from this evening through Friday afternoon
         for LOZ042>045-062>065.

&&

SYNOPSIS...AR/JJR
NEAR TERM...AR/JJR/Thomas
SHORT TERM...JM/Thomas
LONG TERM...JM
AVIATION...Thomas
MARINE...AR/JJR
Hazardous weather outlook, Feb 5, 9:55 PM EST, 5 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
955 PM EST Wed Feb 5 2025

NYZ019>021-070300-
Chautauqua-Cattaraugus-Allegany-
955 PM EST Wed Feb 5 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Southwest to west winds may gust to 40 to 50 mph late Thursday and
Thursday night.

Another storm system may bring a round of widespread impactful
snowfall, along with some mixed precipitation Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010-011-070300-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
955 PM EST Wed Feb 5 2025

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Southwest to west winds may gust to 40 to 50 mph late Thursday and
Thursday night.

Another storm system may bring a round of widespread impactful
snowfall Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-085-070300-
Wyoming-Livingston-Ontario-Southern Erie-
955 PM EST Wed Feb 5 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
THURSDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Southwest to west winds may gust to 40 to 50 mph late Thursday and
Thursday night.

Another storm system may bring a round of widespread impactful
snowfall Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006>008-070300-
Oswego-Jefferson-Lewis-
955 PM EST Wed Feb 5 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST
THURSDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Southwest to west winds may gust to 40 to 50 mph Thursday night.

Another storm system may bring a round of widespread impactful
snowfall Saturday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ040-041-070300-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
955 PM EST Wed Feb 5 2025

...GALE WARNING IN EFFECT FROM 4 PM THURSDAY TO 4 AM EST FRIDAY...

This Hazardous Weather Outlook is for portions of Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-LOZ030-SLZ022-024-070300-
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
955 PM EST Wed Feb 5 2025

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ042>045-062>065-070300-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
955 PM EST Wed Feb 5 2025

...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

This Hazardous Weather Outlook is for portions of Lake Ontario.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:28 PM ESTGale WarningBUF46 hr
Feb 6, 3:37 AM ESTWinter Storm WatchBUFOswego11 hr
Feb 6, 3:42 AM ESTSmall Craft AdvisoryBUF54 hr
Feb 6, 2:08 PM ESTLake Effect Snow WarningBUFOswego38 hr

Nearby

Wind Advisories in New York, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.